My father died shortly after starting treatment with Orgovyx
Hi all - thanks for reading. My father had prostate cancer (gleason score 3+4). Doctors recommended orgovyx + radiation. He began orgovyx on October 27th and radiation shortly thereafter. On November 15th he was admitted to the hospital with pneumonia (or likely pneumonitis) and was also experiencing AFIB...both of these were way out of character for my dad. He was the most active 72 year old I know, still jogging, kayaking and hiking regularly. Outside of the prostate cancer (which had a great prognosis) he had few health issues. Anyway, within a few days his health deteriorated to the point where was admitted to the ICU and had to be placed on life support. He spent 2 weeks on a ventilator before dying of cardiac arrest on December 4th.
To me it just seems too coincidental that he started taking such a powerful drug and was dead within weeks. Looking at the FDA's adverse event database (FAERS) for orgovyx, both pneumonia and AFIB are listed as events others have experienced, albeit rare. There are however a shocking number of deaths (~10 or so per month) listed on FAERS for people taking orvoxyx, although details on these deaths are sparse. I was also able to dig up some research on pubmed.gov linking ADT therapies in general to pneumonia/pneumonitis as well as heart issues. Proper treatment for ADT-related pneumonitis involves steroids, as antibiotics have no effect as the "pneumonia" is not bacterial. Sadly my father was not started on steroids until too late as his doctors failed to see a link between the ADT therapy and whatever was going on inside of him.
Not sure exactly where I am going with this post....I guess I am curious as to whether anyone else has loved ones who may have experienced something similar. I'm just trying to make sense of a very difficult situation. Also - just worth noting - the benefit of orgovyx to my dad was small (3% chance of the cancer recurrence with orgovyx vs. 6% without it). I would encourage others to think about this relatively small benefit and carefully weigh it against all the side effects. My family did not properly assess these risks, and we are paying the ultimate price for it. I understand that these drugs save a lot of lives and that's why they get approved despite the side effects. But being on the losing end of that calculation feels pretty terrible. Definitely do your own research and make sure the benefits outweigh the costs for your personal situation.